Advanced Search
Article Contents
Article Contents

On the integrability of KdV hierarchy with self-consistent sources

Abstract Related Papers Cited by
  • Non-holonomic deformations of integrable equations of the KdV hierarchy are studied by using the expansions over the so-called ``squared solutions'' (squared eigenfunctions). Such deformations are equivalent to perturbed models with external (self-consistent) sources. In this regard, the KdV6 equation is viewed as a special perturbation of KdV equation. Applying expansions over the symplectic basis of squared eigenfunctions, the integrability properties of the KdV hierarchy with generic self-consistent sources are analyzed. This allows one to formulate a set of conditions on the perturbation terms that preserve the integrability. The perturbation corrections to the scattering data and to the corresponding action-angle variables are studied. The analysis shows that although many nontrivial solutions of KdV equations with generic self-consistent sources can be obtained by the Inverse Scattering Transform (IST), there are solutions that, in principle, can not be obtained via IST. Examples are considered showing the complete integrability of KdV6 with perturbations that preserve the eigenvalues time-independent. In another type of examples the soliton solutions of the perturbed equations are presented where the perturbed eigenvalue depends explicitly on time. Such equations, however in general, are not completely integrable.
    Mathematics Subject Classification: Primary: 37K15, 37K40, 37K55; Secondary: 35P10, 35P25, 35P30.


    \begin{equation} \\ \end{equation}
  • [1]

    V. A. Arkad'ev, A. K. Pogrebkov and M. K. Polivanov, Expansions with respect to squares, symplectic and Poisson structures associated with the Sturm-Liouville problem. I, Theor. Math. Phys., 72 (1987), 909-920.


    V. A. Arkad'ev, A. K. Pogrebkov and M. K. Polivanov, Expansions with respect to squares, symplectic and Poisson structures associated with the Sturm-Liouville problem. II, Theor. Math. Phys., 75 (1988), 448-460.doi: 10.1007/BF01017483.


    G. Borg, Eine Umkehrung der Sturm-Liouvilleschen eigenwertaufgabe. Bestimmung der differentialgleichung durch die eigenwerte, Acta Math., 78 (1946), 1-96, (German).doi: 10.1007/BF02421600.


    F. Calogero, A. Degasperis, "Spectral Transform and Solitons Vol 1. Tools to Solve and Investigate Nonlinear Evolution Equations," Studies in Mathematics and its Applications 13 (Lecture Notes in Computer Science vol 144) Amsterdam: North-Holland (1982), p. 516.


    R. Camassa and D. Holm, An integrable shallow water equation with peaked solitons, Phys. Rev. Lett., 71 (1993), 1661-1664 (E-print: patt-sol/9305002).doi: 10.1103/PhysRevLett.71.1661.


    C. Claude, A. Latifi and J. P. Leon, Nonlinear resonant scattering and plasma instability: an integrable model, J. Math Phys., 32 (1991), 3321-3330.doi: 10.1063/1.529443.


    A. Constantin, V. Gerdjikov and R. Ivanov, Inverse scattering transform for the Camassa-Holm equation, Inv. Problems, 22 (2006), 2197-2207 (E-print: nlin/0603019).doi: 10.1088/0266-5611/22/6/017.


    A. Constantin, V. Gerdjikov and R. Ivanov, Generalized Fourier transform for the Camassa-Holm hierarchy, Inverse Problems, 23 (2007), 1565-1597 (E-print: arXiv:0707.2048).doi: 10.1088/0266-5611/23/4/012.


    A. Constantin and D. Lannes, The hydrodynamical relevance of the Camassa-Holm and Degasperis-Procesi Equations, Arch. Rat. Mech. Anal., 192 (2009), 165-186 (E-print: arXiv:0709.0905).doi: 10.1007/s00205-008-0128-2.


    G. Eilenberger, "Solitons: Mathematical Methods for Physicists," Springer Series in Solid-State Sciences. vol. 19, Springer-Verlag, Berlin, (1981).


    L. D. Faddeev and L. A. Takhtajan, Poisson structure for the KdV equation, Lett. MAth. Phys., 10 (1985), 183-188.doi: 10.1007/BF00398156.


    V. S. Gerdjikov, Generalised Fourier transforms for the soliton equations. Gauge-covariant formulation, Inv. Problems, 2 (1986), 51-74.doi: 10.1088/0266-5611/2/1/005.


    V. S. Gerdjikov, The generalized Zakharov-Shabat system and the soliton perturbations, Theoret. and Math. Phys., 99 (1994), 593-598.doi: 10.1007/BF01016144.


    V. S. Gerdjikov and M. I. Ivanov, Expansions over the "squared" solutions and the inhomogeneous nonlinear Schrödinger equation, Inv. Problems, 8 (1992), 831-847.doi: 10.1088/0266-5611/8/6/004.


    V. S. Gerdjikov and E. Kh. Khristov, Evolution equations solvable by the inverse-scattering method. I. Spectral theory, Bulgarian J. Phys., 7 (1980), 28-41. (In Russian). On evolution equations solvable by the inverse scattering method. II. Hamiltonian structure and Bäcklund transformations Bulgarian J. Phys., 7 (1980), 119-133 (In Russian).


    V. S. Gerdjikov, G. Vilasi and A. B. Yanovski, "Integrable Hamiltonian Hierarchies. Spectral and Geometric Methods," Lecture Notes in Physics, 748. Springer-Verlag, Berlin, 2008.doi: 10.1007/978-3-540-77054-1.


    V. S. Gerdjikov and A. B. Yanovski, Completeness of the eigenfunctions for the Caudrey-Beals-Coifman system, J. Math. Phys., 35 (1994), 3687-3725.doi: 10.1063/1.530441.


    G. G. Grahovski and R. I. Ivanov, Generalised Fourier transform and perturbations to soliton equations, Discr. Cont. Dyn. Syst. B, 12 (2009), 579-595 (E-print: arXiv:0907.2062).doi: 10.3934/dcdsb.2009.12.579.


    P. Guha, Nonholonomic deformation of generalized KdV-type equations, J. Phys. A: Math. Theor., 42 (2009), 345201.doi: 10.1088/1751-8113/42/34/345201.


    I. Iliev, E. Khristov and K. Kirchev, "Spectral Methods in Soliton Equations," Pitman Monographs and Surveys in Pure and Appl. Math., 73, Pitman, London, 1994.


    R. I. Ivanov, Water waves and integrability, Philos. Trans. R. Soc. Lond. Ser. A: Math. Phys. Eng. Sci., 365 (2007), 2267-2280 (E-print: arXiv:0707.1839).doi: 10.1098/rsta.2007.2007.


    R. S. Johnson, Camassa-Holm, Korteweg-de Vries and related models for water waves, J. Fluid. Mech., 457 (2002), 63-82.doi: 10.1017/S0022112001007224.


    R. S. Johnson, On solutions of the Camassa-Holm equation, Proc. Roy. Soc. London A, 459 (2003), 1687-1708.doi: 10.1016/S0169-5983(03)00036-4.


    A. Karasu-Kalkantli, A. Karasu, A. Sakovich, S. Sakovich and R. Turhan, A new integrable generalization of the KdV equation, J. Math. Phys., 49 (2008), 073516.doi: 10.1063/1.2953474.


    V. I. Karpman and E. M. Maslov, Perturbation theory for solitons, Soviet Phys. JETP, 46 (1977), 537-559.


    D. J. Kaup, A perturbation expansion for the Zakharov-Shabat inverse scattering transform, SIAM J. Appl. Math., 31 (1976), 121-133.doi: 10.1137/0131013.


    D. J. Kaup, Closure of the squared Zakharov-Shabat eigenstates, J. Math. Anal. Appl., 54 (1976), 849-864.doi: 10.1016/0022-247X(76)90201-8.


    D. J. Kaup, In "Significance of Nonlinearity in the Natural Science" (Kursunoglu, A. Perlmutter and L. F. Scott eds.), Plenum Press, p. 97, 1977.


    D. J. Kaup and A. C. Newell, Solitons as particles, oscillators, and in slowly changing media: A singular perturbation theory, Proc. Roy. Soc., A361 (1978), 413-446.doi: 10.1098/rspa.1978.0110.


    K. P. Kirchev and E. Kh. Hristov, Expansions connected with the products of the solutions of two regular Sturm-Liouville problems, Sibirsk. Mat. Zh., 21 (1980), 98-109 (Russian).


    A. Kundu, Exact accelerating soliton in nonholonomic deformation of the KdV equation with two-fold integrable hierarchy, J. Phys. A: Math. Theor., 41 (2008), 495201.doi: 10.1088/1751-8113/41/49/495201.


    A. Kundu, R. Sahadevan and L. Nalinidevi, Nonholonomic deformation of KdV and mKdV equations and their symmetries, hierarchies and integrability, J. Phys. A: Math. Theor., 42 (2009), 115213.doi: 10.1088/1751-8113/42/11/115213.


    A. Kundu, Nonlinearizing linear equations to integrable systems including new hierarchies with nonholonomic deformations, J. Math. Phys., 50 (2009), 102702.doi: 10.1063/1.3204081.


    A. Kundu, Two-fold integrable hierarchy of nonholonomic deformation of the derivative nonlinear Schröinger and the Lenells-Fokas equation, J. Math. Phys., 51 (2010), 022901.doi: 10.1063/1.3276447.


    B. A. Kupershmidt, KdV6: an integrable system, Phys. Lett. A, 372 (2008), 2634-2639.doi: :10.1016/j.physleta.2007.12.019.


    J. P. Leon, General evolution of the spectral transform from the $\partial$-approach, Phys. Lett, 123A (1987), 65-70.doi: 10.1016/0375-9601(87)90657-8.


    J. P. Leon and A. Latifi, Solution of an initial-boundary value problem for coupled nonlinear waves, J. Phys. A: Math. Gen., 23 (1990), 1385-1403.doi: 10.1088/0305-4470/23/8/013.


    J. P. Leon, Nonlinear evolutions with singular dispersion laws and forced systems, Phys. Lett, 144A (1990), 444-452.doi: 10.1016/0375-9601(90)90512-M.


    J. Leon, Spectral transform and solitons for generalized coupled Bloch systems, J. Math. Phys., 29 (1988), 2012-2019.doi: 10.1063/1.527859.


    V. K. Melnikov, Integration of the Korteweg-de Vries eqtion with source, Inverse Probl., 6 (1990), 233-246.doi: 10.1088/0266-5611/6/2/007.


    V. K. Melnikov, Creation and annihilation of solitons in the system described by the Kortweg-de Vries equation with a self-consistent source, Inverse Probl., 6 (1990), 809-823.doi: 10.1088/0266-5611/6/5/010.


    A. C. Newell, In "Solitons" (R. K. Bullough and P. J. Caudrey eds.), Springer Verlag, 1980.


    S. P. Novikov, S. V. Manakov, L. P. Pitaevskii and V. E. Zakharov, "Theory of Solitons: the Inverse Scattering Method," Plenum, New York, 1984.


    A. Ramani, B. Grammaticos and R. Willox, Bilinearization and solutions of the KdV6 equation, Anal. Appl., 6 (2008), 401-412.doi: 10.1142/S0219530508001249.


    T. Valchev, On the Kaup-Kupershmidt equation. Completeness relations for the squared solutions, in "Nineth International Conference on Geometry, Integrability and Quantization, June 8-13 2007, Varna, Bulgaria" (eds. I. Mladenov and M. de Leon), SOFTEX, Sofia (2008), 308-319.


    Jing Ping Wang, Extension of integrable equations, J. Phys. A: Math. Theor., 42 (2009), 362204.doi: 10.1088/1751-8113/42/36/362004.


    A-M. Wazwaz, The integrable KdV6 equations: Multiple soliton solutions and multiple singular soliton solutions, Applied Mathematics and Computation, 204 (2008), 963-972.doi: 10.1016/j.amc.2008.08.007.


    Y. Q. Yao and Y. B. Zeng, Integrable Rosochatius deformations of higher-order constrained flows and the soliton hierachy with self-consistent source, J. Phys. A: Math. Theor., 41 (2008), 295205.doi: 10.1088/1751-8113/41/29/295205.


    Y. Q. Yao and Y. B. Zeng, The bi-Hamiltonian structure and new solutions of KdV6 equation, Lett. Math. Phys., 86 (2008), 193-208.doi: 10.1007/s11005-008-0281-4.


    V. Zakharov and L. Faddeev, Korteweg-de Vries equation is a completely integrable Hamiltonian system, Func. Anal. Appl., 5 (1971), 280-287 (English).


    Y. B. Zeng, Y. J. Shao and W. Xue, Negaton and positon solutions of the soliton equation with sself-consistent sources, J. Phys. A Math. Gen., 36 (2003), 5035-5043.doi: 10.1088/0305-4470/36/18/308.

  • 加载中

Article Metrics

HTML views() PDF downloads(85) Cited by(0)

Access History



    DownLoad:  Full-Size Img  PowerPoint